| Catalog Number |
8065601187 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Retinal Detachment (2047); Retinal Degeneration (2049); Blurred Vision (2137); Visual Impairment (2138); Loss of Vision (2139); Vitreous Hemorrhage (2143); Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
10/27/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer's internal reference number is: (b)(4).
Event or Problem Description
A physician reported that patient experienced silikon oil toxicity with diagnosis of central vision loss due to an increase in inflammatory affects to the oil.The patient was treated with topical steroid drops.He stated there has been slow improvement with the patient but his vision fluctuates and continues to follow the patient.This complaint is pertaining to two of three reports received from the initial reporter.
Additional Manufacturer Narrative
No sample was returned to the site.Review of the complaint history shows no similar vision impairment, inflammation-ocular-other, ocular toxicity and additional medical/surgical intervention complaints reported.Review of the master batch record (mbr) of the lot number provided indicated that product was processed and released according to the product's acceptance criteria.Silikon 1000 is compounded by (1) chemical and thermal extraction, and (2) sterile filtration of oil prior to filling.The product is then filled into its primary packaging components using aseptic processing.Silikon 1000 10 ml glass bottles and the stoppers are made from silicone; the product is filled on line 21.The product is terminally sterilized using dry heat.Following sterilization, units are 200% inspected for particulate in the solution and then packaged into pouches and sealed.The product insert includes the following instructions: 1) outside the sterile field, remove the silikon 1000 vial from the clear polyethylene bag and place it in a stable location.Do not shake silikon 1000.2) hold the silikon 1000 vial firmly and remove the aluminum seal and stopper.3) within the sterile field, securely place a 20-gauge cannula on a 10 ml syringe 4) hold the vial within reach of the sterile field and aseptically introduce the cannula fitted into the syringe into the vial and withdraw the silikon 1000 taking care not to introduce air bubbles.Two persons are required for this procedure.5) after the silikon 1000 has been completely transferred into the syringe remove the 20-gauge cannula from the syringe and dispose of it properly.Securely place a new sterile cannula onto the syringe.6) the silikon 1000 is now ready to be used.The syringe may be stored temporarily within the cannula pointed upward to allow any air bubbles to come to the tip for easy removal.7) at the conclusion of the procedure properly discard the syringe and any remaining silikon 1000.Root cause for the complaint condition could not be determined.Potential root causes: ¿ solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.¿ event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.¿ event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.The product labeling for silikon 1000 provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information received from government agency indicated that patient had a recurrent macula on retinal detachment.He underwent uneventful vitrectomy with silikon oil.Preoperative vision was 20/25.This was reduced to 20/100 prior to surgery due to a vitreous hemorrhage, macula remained attached.While silikon oil was present, vision was initially 20/1 00, ph 20/60.After silikon oil was removed, vision did not improve.It was suspected that initially vision fluctuations were due to his cataract and underwent uneventful cataract surgery, vision remained poor at 20/100.Optical coherence tomography was performed and showed mild inner retinal thinning which improved.Humphrey visual field was 10-2 confirmed central scotoma, without other field defects.Multifocal electroretinography was normal.Patient was diagnosed as silikon oil toxicity.He also experienced toxic anterior segment syndrome current condition of the patient regarding the event vision decreased was symptom continuing, vitreous hemorrhage, scotoma, macular thinning, retinal detachment, toxic anterior segment syndrome was unknown.
Additional Manufacturer Narrative
Correction information was provided in section b.2.Upon further review, the b2 section (event outcome); permanent damage or disability has been retracted from the file, as this outcome not applicable (reported inadvertently) for the report.The manufacturer internal reference number is: (b)(4).